Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Medication Less Likely To Cause Lipodystrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

No researcher has suggested that people with lipo should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never...
Ask the Experts

How likely am I to develop lipodystrophy?

Dear Experts, Is there any officical data on what of people taking HAART will develop lipodystrophy? If not, do you have an unofficial (even a guess) of what may develop this? My current drug therapy that I've been on for a few months is...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
At this point, there is only speculation about the inevitability of body shape changes. Not all bellies are the same. As far as your belly is concerned, before you jump to conclusions about having fat accumulation forms of lipodystrophy, you... Read more »

Does Truvada cause lipodystrophy?

Hi Doctor,I am on combivir and having problem of lipodystrophy on my leg..I am considering of changing my regimen to Truvada and need to know does Truvada cause the same problem of lipodystrophy too?Thanks...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for fat loss for Truvada appears to be less than for Combivir though there is still risk--switching from Combivir to Truvada would often be recommended in the setting of fat loss (lipoatrophy). KH... Read more »

Does Atripla cause lipodystrophy?

My doctor tells me that Atripla does not cause many changes in fat distribution, but I'm noticing my eyes looking more sunk in and my belly getting bigger.Is there a more fat-friendly med combination?Thanks....
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Based on currently available data, Atripla appears to be the regimen least likely to result in lipodystrophy, but it can certainly occur as in your case. Whether some of the newer agents, particularly Isentress will be more fat friendly than... Read more »

Causes of lipodystrophy?

Are the different types of lipodystrophy regarding body changes induced by different aspects?Because there is the thinning of legs, arms and face which could remind one of the effect of the virus itself near terminal stages and which can happen with...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
What we "know" at this point in time are some of the risk factors associated with the development of body changes and metabolic changes in chronic HIV infection. There are apparently several different manifestations. In my experience... Read more »
Connect With Others

lipodystrophy

Posted by Anonymous, 2 Replies
I have been taking AIDS medications for ten years now and my health is much better than it use to be, but it has caused one side effect that really has really effected my self esteem and causes me to have serious bouts of depression. My stomach has... Read more »

Lipodystrophy and hair loss

Posted by Anonymous, 2 Replies
Currently I am on Ziagen, Kaletra and Viread but prior to this I have been on various other medications. I have lipodystrophy in my stomach (severely bloated). I have a hairy body except on my belly which has now does not have any hair on it. My... Read more »

lipodystrophy

Posted by Anonymous
hello, i'm a freelance reporter and I'm trying to write a story for POZ magazine on the condition lipodystrophy. if you're currently on medication and have been impacted by this, please email me at edyer@post-gazette.com.
leave a phone number where... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »